Exciton related optical absorption in a spherical quantum dot


Aksahin E., Unal V. U. , TOMAK M.

EUROPEAN PHYSICAL JOURNAL B, vol.87, no.11, 2014 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 87 Issue: 11
  • Publication Date: 2014
  • Doi Number: 10.1140/epjb/e2014-50305-0
  • Journal Name: EUROPEAN PHYSICAL JOURNAL B
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Middle East Technical University Affiliated: Yes

Abstract

An exciton in a spherical quantum dot is studied analytically within the effective mass approximation. A parabolic confinement under an electric field is considered. The linear and nonlinear optical absorption coefficients are calculated within the density matrix formalism. No assumptions are made about the strength of the confinement. It is shown how the competing mechanisms of the Coulomb interaction, the confinement and the applied static electric field affect the optical absorption.